# SDR MEX2002333

- Difficulty date: October 24, 2002
- Submitted: November 21, 2002
- Operation: Air carrier
- Aircraft: N168PL
- Make and model: Doug MD-88
- Aircraft serial: 53174
- Engine: Pwa JT8D217
- System (JASC): 2410 · Alternator-Generator Drive
- Part: Csd
- Part number: 696233B
- Condition: Leaking
- Location: Lt Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: K, M
- Precautionary procedure: E, A

## Discrepancy

FLT 189 - LAP-MEX - DURING TRANSIT, LOW OIL LEVEL IN BOTH LEFT AND RIGHT CSD'S WAS FOUND.  AFTER 20 MINUTES DEPARTURE FROM LAP, THE FLIGHT CREW OF AIRPLANE NOTICED HIGH TEMPERATURE INDICATIONS IN LEFT ENGINE.  SUBJECT ENGINE WAS SHUTDOWN AS PER APPLICABLE PROCEDURES AND AIRPLANE RETURNED TO DEPARTING AIRPORT.  THE GEAR BOX CHIP DETECTOR, PRESSURE LINES AND MAIN FILTER OIL WERE VERIFIED.  THE ENGINE 1 TANK OIL LEVEL WAS FOUND EXCEEDED AND CSD OIL LEVEL WAS FOUND IN RED RANGE.  THE EXCEEDED OIL WAS DRAINED.  DURING OVERNIGHT SERVICE THE CSD, CSD HEAT EXCHANGER AND SEALS WERE REPLACED IAW MM 24-10-01, 24-20-01 AND 24-10-03, RESPECTIVELY.  (M)
